Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A family of generalized Jacobi polynomials

Author: F. Locher
Journal: Math. Comp. 53 (1989), 303-309
MSC: Primary 33A65
MathSciNet review: 968151
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The family of orthogonal polynomials corresponding to a generalized Jacobi weight function was considered by Wheeler and Gautschi who derived recurrence relations, both for the related Chebyshev moments and for the associated orthogonal polynomials. We obtain an explicit representation of these polynomials, from which the recurrence relation can be derived.

References [Enhancements On Off] (What's this?)

  • G. I. Barkov, Some systems of polynomials orthogonal in two symmetric intervals, Izv. Vysš. Učebn. Zaved. Matematika 1960 (1960), no. 4 (17), 3–16 (Russian). MR 0131715
  • T. S. Chihara, An introduction to orthogonal polynomials, Gordon and Breach Science Publishers, New York-London-Paris, 1978. Mathematics and its Applications, Vol. 13. MR 0481884
  • Walter Gautschi, On some orthogonal polynomials of interest in theoretical chemistry, BIT 24 (1984), no. 4, 473–483. MR 764820, DOI
  • B. Lenze and F. Locher, Jacobi moments and a family of special orthogonal polynomials, Numerical integration, III (Oberwolfach, 1987) Internat. Schriftenreihe Numer. Math., vol. 85, Birkhäuser, Basel, 1988, pp. 99–110. MR 1021527
  • G. Szegö, Orthogonal Polynomials, 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, 1975. J. C. Wheeler, "Modified moments and continued fraction coefficients for the diatomic linear chain," J. Chem. Phys., v. 80, 1984, pp. 472-476.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 33A65

Retrieve articles in all journals with MSC: 33A65

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society